MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN81 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN81 TEST KIT
Catalog Number 413438
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported false resistant carbapenems in association with the vitek® 2 ast-gn81 test kit (lot 6710736203).The customer reported that false resistant ertapenem and meropenem results were obtained for two (2) escherichia coli patient strains, with lot 6710736203.Retesting with new lot 6710840403 gave susceptible results.Etest® for ertapenem and meropenem gave susceptible results.Patient 1: lot 6710736203 - ertapenem mic >=8 r; meropenem mic >=16 r, lot 6710840403 - ertapenem mic <=0.5 s; meropenem mic <=0.25 s.Patient 2: lot 6710736203 - ertapenem mic >=8 r; meropenem mic >=16 r, lot 6710840403 - ertapenem mic <=0.5 s; meropenem mic <=0.25 s.No patient information was provided by the customer.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for false resistant carbapenems (meropenem, ertapenem) in association with the vitek® 2 ast-gn81 test kit (lot 6710736203).The customer's test reports were evaluated.Two strains gave resistant results with the initial lot number (6710736203) with consistent, or consistent with correction, confidence.Susceptible results for the two strains were obtained with the new lot number (6710840403).One strain had inconsistent results with the old lot number (6710736203).The customer did not submit the strains for evaluation.Submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to the reference method.The vitek 2 ast-gn81 lot# 6710736203 and 6710840403 met final qc release criteria.These lots passed qc performance testing.

Brand Name
VITEK® 2 AST-GN81 TEST KIT
Common Device Name
VITEK® 2 AST-GN81 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8126949
Report Number1950204-2018-00599
Device Sequence Number1721524
Product Code LON
UDI-Device Identifier03573026399030
UDI-Public03573026399030
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K152075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2019
Device Catalogue Number413438
Device Lot Number413438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1